Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Nausea, weakness, sleeping a lot, loss of appetite. EKG showed atrial flutter. Vomiting in afternoon. What can this be?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
94 year old mother has been feeling nauseated and weak for about 10 days now but it comes and goes. After eating breakfast she feels pretty good; however, later in the day she feels awful. Looking at her face you can tell by her eyes she feels awful at times. She is sleeping a lot and had reduced her intake of food. Meat does not appeal to her at all. She is 95 lbs but 5'5 tall so worried about her. Her doctor doesn't have answers. She did take an EKG and showed she had an artirial flutter but won't take the medicine as she says it makes her feel even worse. She has been throwing up in the mid afternoons the last few days. What can this be? Please help.
Posted Sat, 9 Jun 2012 in General Health
Answered by Dr. Praveen Tayal 6 hours later
Thanks for posting your query.
The nauseated and generalized weakness your mother is having may be due to lack of sleep, anxiety, electrolyte imbalance, etc.
Boredom,anxiety and depression also cause such symptoms.
Apart from these ,lack of iron,calcium,B12,FOLIC ACID and hypothyroidism may also result in such presentation.
I advise her for
Try taking out some time to do yoga
Plenty of water
Take calcium,iron and B complex vitamins for few weeks
Get her hemoglobin and hypothyroidism checked up
Do XXXXXXX breathing daily for five minutes before you go to sleep.
In case the symptoms are persistent then a through evaluation and investigations are needed to find out the cause.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor